Had surgery on Aug. 16, 2012. Man... what an experience. I was in NeuroICU overnight - but then started draining what they thought was CSF fluid (thankfully it wasn't). They kept me again overnight, but on a different floor, then I went home yesterday at 12pm.
Being home is scary. The person who was suppose to help me after surgery has the flu, and I live with my Grandpa who's a big help, but he can't help with all of it ya know?
I went in with a prolactinoma and came out with a "shocked" pituitary glad -now NOT producing cortisol. Doc said it could just be temporary. They sent me home with hydrocortisone and that stuff will make you hyper!
Overall I feel very, very tired. The thought of moving just annoys me (but I am getting up and sitting or walking some.) Just being so tired scares me a little bit. And anytime I move my head it hurts. Basically I just feel weird... weak, tired, and something. Not sure how or if I can describe it.
*sigh* I don't know.. any advice on how to help the recovery process?
They've got me on Hydrocotrisone 10 MG 2 pills in the morning and 1 at night. They're also checking my sodium levels twice every week. The nurse at the hospital told me to drink Gatorade but when I went today for a blood draw, my doctor said that my blood pressure was kind of high and that I should stop with the Gatorade.. I wasn't really drinking that much to begin with. But time will tell I guess.
My Grandpa (I live with him) is sick with the cold now. So I'm pretty much hiding out in my room. :(
Ah... no wonder you cannot sleep. That pill at night is NOT a good thing. What time at night are you taking it? Normally one would take the bulk of the dose in the morning and the afternoon dose no later than 2 or 3 pm so it does not interfere with your sleep! A few (and I mean a few, like a rare few) will need a teeny bit to sleep but most will find even a teeny bit means they cannot sleep, so your doc has put you on a pattern that means you cannot heal... why oh why did he do that? 30mg is somewhat on the high side as it is - but on the verge - but I would never sleep with 10mg at night. I would talk to the doc ASAP with changing HOW you take it to mimic a normal body.
The sodium check is a good thing. There can be complications with sodium so that is great.
You cannot blow your nose for weeks, so you DO NOT want to get a cold. An infection now would be horrid. No straws, no sneezes, no pressure up there...
She told me to take it 12 hours apart. -Which means 9:30am, and 9:30pm. The one pill at night doesn't completely bother my sleep.. I do end up waking up around 1am and staying up until 3am or so..
Other than that I'm okay I suppose. Just trying to rest and not take care of my grandparents even though they're calling for this or that every few hours. I told them that I'm trying to heal and that even though I don't look it - I just had surgery!
Do you remember when you were able to breathe through your nose again??? I know it won't be for a long while probably - but it's something to look forward to! :D
Oh, and thank you so much for all of the advice rumpled! It really means a lot!
Yeah that 12 hours apart is not... normal. That is not how the body wants cortisol.
It is going to take time. I used, with doctor approval, a humidifier, saline rinses, and steamy hot bowls of hot salt water and a towel over my head to loosen up the crud in my head. Some docs will not allow saline - some will.
It seems like forever - but it will happen in a couple to three weeks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.